Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 397, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 5, 2012, 3:28 PM CDT for Butler County, Ripley County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 3:28 PM CDT (20:28 UTC)
- Expired
- Sep 5, 2012, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 3:35 PM CDT | TSTM WND DMG | Naylor, MO | ON-LINE NEWSPAPER REPORTS PROPERTY DAMAGE DUE TO STORMS. SEVERAL POWER OUTAGES IN THE AREA OF NAYLOR AND OXLY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS53 KPAH 052028
SVRPAH
MOC023-181-052100-
/O.NEW.KPAH.SV.W.0397.120905T2028Z-120905T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 400 PM CDT.
* AT 323 PM CDT...RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARVIELL TO NEELYVILLE TO OXLY...MOVING EAST SOUTHEAST AT
35 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN RIPLEY AND SOUTHERN
BUTLER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3650 9065 3661 9079 3670 9080 3667 9063
3674 9051 3650 9022
TIME...MOT...LOC 2028Z 283DEG 28KT 3664 9045 3655 9051
3656 9061
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:08 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 5, 3:08 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT WED SEP 5 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 243 PM CDT WED SEP 5 2012 KEEPING AN EYE ON THE MCV APPROACHING FROM THE WEST...AND AN UNSTABLE ATMOSPHERE OVER SOUTHERN MISSOURI INTO OUR REGION. THIS AND AN OUTFLOW BOUNDARY FROM EVV TRISTATE CONVECTION PUSHING SOUTH TOWARD WEST KENTUCKY. AS A RESULT CONVECTIVE CHANCES WILL CONTINUE INTO THE EVENING...THEN GRADUALLY END FROM WEST TO EAST. THURSDAY SHOULD BE MOSTLY DRY...MINUS A SLIGHT CHANCE OF CONVECTION OVER OUR SOUTHERN MOST COUNTIES IN WEST KENTUCKY AND SOUTHEAST MISSOURI. HAVE SLOWLY INCREASING POPS FOR CONVECTION THURSDAY NIGHT OVER THE FAR WEST. TEMPS WERE A BLEND OF NAM AND GFS MOS...AVERAGED IN WITH OUR EXISTING FORECAST. ADDITIONAL NOTE...GIVEN THE NEW THUNDERSTORM DEVELOPMENT AND SEVERE THUNDERSTORM WATCH OVER CARTER...RIPLEY...WAYNE AND BUTLER THIS AFTERNOON AT THIS TIME...THE HEAT ADVISORY DEADLINE HAS BEEN SHORTENED FROM 7 PM TO 5 PM CDT. THUNDERSTORM OUTFLOWS...CLOUD COVER SHOULD SHRINK THE COVERAGE AREA OF HEAT INDEX VALUES AT OR ABOVE 105 DEGREES FOR THE REMAINDER OF THIS AFTERNOON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 243 PM CDT WED SEP 5 2012 THE LATEST RUNS OF THE 12Z WEDNESDAY GFS AND ECMWF GUI DANCES APPEAR TO BY IN SYNC WITH THE ORIENTATION AND TIMING OF THE PASSAGE OF THE MIDDLE/UPPER LEVEL TROUGH THROUGH THE WFO PAH FORECAST AREA BY EARLY AFTERNOON ON SATURDAY. SHOWERS AND THUNDERSTORMS SHOULD REMAIN ALONG AND AHEAD OF THE MEAN TROUGH AXIS...EXITING THE WFO PAH FORECAST COMPLETELY BEFORE SUNSET SATURDAY NIGHT. THE TIMING OF THE CONVECTIVE ACTIVITY /SHOWERS AND THUNDERSTORMS/ IS SLIGHTLY SLOWER THAN ADVERTISED YESTERDAY...WITH THE HIGHEST POPS/WEATHER EXPECTED OVER THE WFO PAH FORECAST AREA FRIDAY NIGHT THROUGH ABOUT 4 AM CDT SATURDAY...THEN TAPERING OFF QUICKLY FOR THE REST OF SATURDAY MORNING FROM WEST TO EAST. ANY STRONG TO SEVERE STORM POTENTIAL ON FRIDAY WILL LIKELY BE PINNED TO THE SOUTHERN HALF OF THE WFO PAH FORECAST AREA DURING THE AFTERNOON...POSSIBLY INTO THE EARLY EVENING HOURS. SHEAR AND INSTABILITY APPEAR TO WEAKEN WITH TIME OVERNIGHT...SO THE MAIN CONCERN DURING THE OVERNIGHT HOURS WOULD LIKELY TRANSITION TO LOCALLY HEAVY RAIN. DRY AND COOL CONDITIONS WILL PERSIST THEN FOR THE REMAINDER OF THE FORECAST PERIOD FROM SATURDAY AFTERNOON THROUGH WEDNESDAY NIGHT. TEMPERATURES WILL TOP OUT IN THE MIDDLE 80S ALONG AND AHEAD OF THE COLD FRONTAL PASSAGE ON FRIDAY...THEN DROPPING INTO THE MIDDLE AND UPPER 70S SUNDAY THROUGH TUESDAY WITH NORTHERLY FLOW AROUND THE HIGH PRESSURE PUSHING ACROSS THE REGION. A REBOUND INTO THE LOWER 80S WILL RETURN WITH SOUTHERLY FLOW ALONG THE WESTERN EDGE OF THE SURFACE HIGH ON WEDNESDAY INTO THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1207 PM CDT WED SEP 5 2012 CHANCE OF CONVECTION WILL CONTINUE THIS AFTERNOON OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. MCV CONTINUES TO TRACK EAST ACROSS MISSOURI AND MAY TRIGGER ADDITIONAL CONVECTION THROUGH THE AFTERNOON ACROSS THE REST OF THE AREA. TONIGHT...BEST MOISTURE SHOULD SHIFT EAST OF THE AREA...SO NO PRECIPITATION FORECAST AT THIS TIME. WINDS WILL BE VARIABLE WITH CONVECTION TODAY...LIGHT TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...HEAT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MOZ100-107>109. IN...NONE. KY...NONE. && SHORT TERM...CW/CTN LONG TERM....SMITH AVIATION...CTN FIRE WEATHER...SMITH
Hazardous weather outlook, Sep 5, 2:15 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT WED SEP 5 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 215 PM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT OVER THE ENTIRE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER ASSOCIATED HAZARD IS ISOLATED DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY NIGHT...AS A COLD FRONT MAKES ITS APPROACH AND EVENTUAL PASSAGE. THE FRONT WILL BRING SIGNIFICANTLY COOLER AND LESS HUMID AIR FOR THE WEEKEND. THE CHANCE OF STORMS COULD INCLUDE AN ISOLATED SEVERE STORM. THE BEST CHANCE OF RAIN AND FOR STRONG OR SEVERE STORMS WILL BE LATE FRIDAY INTO FRIDAY NIGHT...WHEN THE FRONT IS ACTUALLY MAKING ITS PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Sep 5, 1:24 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 124 PM CDT WED SEP 5 2012 KYZ015-016-018>021-051930- WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG- INCLUDING THE CITIES OF...DIXON...MADISONVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE 124 PM CDT WED SEP 5 2012 ...STRONG OUTFLOW WINDS CONTINUE AHEAD OF STORMS APPROACHING THE AREA... STRONG OUTFLOW WINDS AHEAD OF STORMS OVER SOUTHWEST INDIANA...WILL AFFECT THE HENDERSON...OWENSBORO...DIXON AND CALHOUN AREAS FROM NOW THROUGH 215 PM. WIND SPEEDS FROM 30 TO 50 MPH WILL BE LIKELY...WHICH MAY BRING DOWN WEAK TREES AND LIMBS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 5, 1:46 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM NON-TSTM WND GST ROCKPORT 37.88N 87.05W
09/05/2012 M55 MPH SPENCER IN TRAINED SPOTTER
WIND GUST ASSOCIATED WITH OUTFLOW BOUNDARY AHEAD OF MAIN
LINE OF THUNDERSTORMS.
&&
K.SMITHLocal storm report, Sep 5, 1:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
09/05/2012 E45 MPH DAVIESS KY EMERGENCY MNGR
WIND GUST OF 40 TO 45 MPH IN DOWNTOWN OWENSBORO.
&&
K.SMITHLocal storm report, Sep 5, 1:54 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 1 W OWENSBORO 37.76N 87.14W
09/05/2012 E50 MPH DAVIESS KY PUBLIC
PUBLIC REPORT FROM SOCIAL MEDIA OUTLET.
&&
K.SMITHSpecial weather statement, Sep 5, 2:58 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 258 PM CDT WED SEP 5 2012 KYZ008-009-011>013-016-017-021-022-052130- MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD- INCLUDING THE CITIES OF...BENTON...MURRAY...EDDYVILLE...CADIZ... PRINCETON...MADISONVILLE...HOPKINSVILLE...GREENVILLE...ELKTON 258 PM CDT WED SEP 5 2012 ...STRONG OUTFLOW WINDS ACROSS THE LAKES AREA AND PENNYRILE REGION OF WEST KENTUCKY... A SOUTHWARD SURGING AREA OF WINDS ASSOCIATED WITH THUNDERSTORMS OVER WEST KENTUCKY...WILL MOVE ACROSS THE LAKES AREA...INTERSTATE 24 AND THE PARKWAYS THROUGH 430 PM. MOST OF THE WIND GUSTS WILL AVERAGE 30 TO 50 MPH...BUT ISOLATED HIGHER GUSTS CANNOT BE RULED OUT. WINDS THIS STRONG WILL LIKELY BRING DOWN SOME TREE LIMBS AND PERHAPS EVEN KNOCK DOWN A TREE OR TWO. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 5, 3:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 NE DONIPHAN 36.66N 90.77W
09/05/2012 M1.00 INCH RIPLEY MO TRAINED SPOTTER
ONE HALF INCH HAIL ALSO REPORTED AT 319 PM CDT AT SAME
LOCATION.
&&
K.SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:58 AM CDT | Heat Advisory | PAH | Butler, Carter, Ripley, Wayne | 14 hr |
| Sep 5, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 32 min |
| Sep 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
| Sep 5, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 27 min |
| Sep 5, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 36 min |
| Sep 5, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.